Texas, 2007

Tornado in Texas, October 17, 2007

October 17, 2007 · NWS LCH · 1 event in 1 county or zone

An isolated tornado touched down in southeast Texas, causing minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$2,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated tornado touched down in southeast Texas, causing minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Oct 17, 9:12 AM CST, 20 minutes earlier.

Area forecast discussion, Oct 17, 9:12 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 AM CDT WED OCT 17 2007

.DISCUSSION...
NORTH SOUTH ORIENTED LINE OF SHRA/TSRA OVER WESTERN LA/SE TX
MOVING NORTH AT 20 MPH. THIS IS ASSOCIATED WITH THE INFLOW SIDE OF
THE SFC LOW PRESENTLY OVER GLS BAY. A FEW OF THESE STORMS ARE
SHOWING WEAK ROTATION...THUS ADDED SVR WORDING ACROSS WESTERN
COASTAL WATER ZONES THIS MORNING.

FOR THIS AFTERNOON...EMPHASIS OF HEAVY RAIN/POSSIBLE SVR TSRA
SHIFTS EAST INTO LA...WHERE A SLIGHT RISK ALREADY EXISTS. SOME
THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON OVER ALL OF
CENTRAL...SOUTH CENTRAL AND SOUTHWEST LA ZONES. VAD ALREADY
SHOWING FAVORABLE PROFILES FOR ROTATING TSRA OVER LA REGION.

DML

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT WED OCT 17 2007/

DISCUSSION...MAIN FORECAST ISSUE IN THE NEAR TERM WILL BE
POPS/RAINFALL. THUNDERSTORM CLUSTER MOVED THROUGH SW LOUISIANA EARLY
THIS MORNING AND PRODUCED OVER 2 INCHES AT THE LCH AIRPORT AS OF
08Z.  THERE COULD BE SOME URBAN FLOODING ISSUES ESPECIALLY NEAR THE
LCH AREA BUT ACTIVITY SHOULD WEAKEN AS IT MOVES FURTHER INLAND.  NAM
AND GFS PROG ANOTHER SHORT WAVE  INTO THE REGION BY THIS
AFTERNOON.  WITH PWATS FORECASTED TO INCREASE TO OVER 2 INCHES..WILL
KEEP HIGH POPS ESPECIALLY OVER THE EASTERN TWO THIRDS OF THE
FORECAST AREA TODAY. DEEP LAYER MOISTURE SHOULD SHIFT FURTHER EAST
BEGINNING TONIGHT. WILL STILL THOUGH KEEP LOW POPS GOING INTO
THURSDAY.  WEAK BOUNDARY WILL PUSH THROUGH THE AREA ON FRIDAY WITH
DRIER AIR EXPECTED FOR MOST OF THE WEEKEND. RETURN FLOW SETS UP BY
EARLY NEXT WEEK AS NEXT IN SERIES OF FRONTS IS PROGGED THROUGH THE
FORECAST AREA BY LATE MONDAY. WILL CONTINUE CHANCE POPS FROM SUNDAY
NIGHT THROUGH TUESDAY AS GFS FORECASTS UPPER LOW TO CUT OFF OVER THE
CENTRAL U.S.

AVIATION...EXPECT PERIODIC MVFR CONDITIONS TODAY OVER OVER REGIONAL
AIRPORTS AS SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...
ESPECIALLY DURING THE AFTERNOON HOURS. BKN-OVC CONDITIONS CAN BE
EXPECTED WITH CONVECTIVE DEBRIS...BUT GENERALLY EXPECT VFR CONDS
TONIGHT.

MARINE...TIDE LEVELS ARE DROPPING THIS MORNING AT CALCASIEU PASS
AND HENCE WILL ALLOW COASTAL FLOOD ADVISORY TO EXPIRE. HIGH
ASTRONOMICAL TIDES AND CONTINUED SOUTHERLY FLOW TONIGHT MAY ALLOW
FOR TIDES TO APPROACH 3.5 FEET AGAIN AROUND MIDIGHT IN CAMERON.
WILL HAVE SCEC OVER OFFSHORE ZONES TODAY AND INTO TONIGHT AS
MODERATE SOUTHEAST FLOW IS EXPECTED. GRADIENT WILL LESSEN ON
THURSDAY AS SURFACE TROUGH APPROACHES AND MOVES THROUGH THE
REGION. MODERATE ONSHORE FLOW WILL RESUME LATE THIS WEEKEND WITH
SCEC OR SCA CONDITIONS POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  74  91  68 /  60  20  20  20
KBPT  85  74  91  69 /  60  20  20  20
KAEX  80  70  90  64 /  70  20  20  20
KLFT  82  73  90  68 /  70  20  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 17, 4:54 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CDT WED OCT 17 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-181100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
554 AM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY
TONIGHT. THE RISK AREA IS MAINLY NORTH OF A LINE FROM VILLAGE
MILLS TEXAS TO OPELOUSAS LOUISIANA. LARGE HAIL...WINDS IN EXCESS
OF 60 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE OVER THE RISK
AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF THE AREA TODAY. THESE STORMS WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES. MOST OF THE THUNDERSTORM ACTIVITY SHOULD END BY EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

The radar

The Lake Charles radar (KLCH), 83 km away, was scanning. The volume nearest the first event began at 15:34 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Jasper

When
October 17, 9:32 AM CST to 9:34 AM CST
Where
Jasper County, 2.75 mi WSW of Buna
Rating
EF0
Path length
1 mi
Path width
20 yd
Crop damage
$2,000
Reported by
Trained Spotter
Coordinates
30.410, -94.010

Trained spotters observed a tornado pass over Highway 96, blowing a few trees down.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64034.